Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Distance and volume decreasing theorems for quasiconformal mappings

Author: Nicholas C. Petridis
Journal: Proc. Amer. Math. Soc. 83 (1981), 93-98
MSC: Primary 32H25; Secondary 30C60, 53C20
MathSciNet review: 619990
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The method used by the author in deriving a Picard type theorem for quasiconformal mappings [Proc.. Amer. Math. Soc. 61 (1976), 265-27], improved by a proposition of S.-T. Yau [Amer. J. Math. 100 (1978), 197-203] is employed here to extend the Schwarz-Ahlfors lemma to harmonic quasiconformal mappings. The target space is not necessarily hyperbolic, not even negatively curved.

References [Enhancements On Off] (What's this?)

  • [1] S. S. Chern, Characteristic classes of Hermitian manifolds, Ann. of Math. (2) 47 (1946), 85-121. MR 0015793 (7:470b)
  • [2] S. S. Chern and S. I. Goldberg, On the volume decreasing property of a class of real harmonic mappings, Amer. J. Math. 97 (1975), 133-147. MR 0367860 (51:4102)
  • [3] J. Eells, Jr. and G. H. Sampson, Harmonic mappings of Riemannian manifolds, Amer. J. Math. 86 (1964), 109-160. MR 0164306 (29:1603)
  • [4] S. I. Goldberg, T. Ishihara and N. C. Petridis, Mappings of bounded dilatation of Riemannian manifolds, J. Differential Geom. 10 (1975), 619-630. MR 0390964 (52:11787)
  • [5] S. I. Goldberg and T. Ishihara, Harmonic quasiconformal mappings of Riemannian manifolds, Bull. Amer. Math. Soc. 80 (1974), 562-566. MR 0341335 (49:6086)
  • [6] S. I. Goldberg and Zvi Har'El, A general Schwarz lemma for Riemannian manifolds (to appear). MR 528427 (80c:53055)
  • [7] S. Kobayashi, Hyperbolic manifolds and holomorphic mappings, Dekker, New York, 1970. MR 0277770 (43:3503)
  • [8] A. Lichnerowicz, Applications harmoniques et variétés Kählériennes, Symposia Mathematics, vol. 3, Academic Press, London, 1970, pp. 341-402. MR 0262993 (41:7598)
  • [9] N. C. Petridis, A generalization of the little theorem of Picard, Proc. Amer. Math. Soc. 61 (1976), 265-271. MR 0427691 (55:722)
  • [10] S. T. Yau, A general Schwarz lemma for Kähler manifolds, Amer. J. Math. 100 (1978), 197-203. MR 0486659 (58:6370)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32H25, 30C60, 53C20

Retrieve articles in all journals with MSC: 32H25, 30C60, 53C20

Additional Information

Keywords: Quasiconformal mappings, harmonic mappings, scalar curvature, Schwarz-Ahlfors lemma
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society